Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Elevated SGOT and SGPT, residual pain from surgery, RUQ pain. What should I be thinking about all this?

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 2000
Answered : 339 Questions
Question
I am a 51 year old female who had a total knee replacement November 22 2011. During the preop testing for my surgery, it was discovered that my SGOT and SGPT were elevated. SGOT was 56 and SGPT was 63 and GAMMA GT was 68. At that time, I was taking Feldene 20mg twice a day, Tylenol Arthritis as needed, Vicodin as needed, Lipitor 10mg, Norvasc 5mg daily, Diovan 160/HCTZ 25 daily.
I immediately stopped taking the Feldene, Tylenol, Vicodin, and Lipitor and 2 days later the labs were SGOT-60, SGPT-71, GAMMA GT-63. Immediately postop they were SGOT-30 and SGPT-52 and 1 month postop were SGOT-31 and SGPT 50.
Since I was having residual pain from the surgery, in February I was instructed to restart the Feldene and Tylenol arthritis.
Late March, I had a cold/sinus infection and was taking Sudafed and Bactrim. At the time I started having RUQ pain, radiated to right rib cage, and liquid which came up into my mouth. April 6 I had my labs redrawn. GAMMA GT-77, Bilirubin 0.1, Cholesterol-308, Triglycerides-309, HDL-59, LDL-187, SGOT-37, SGPT-77, Albumin-4.4, protein-7.0, Alkaline Phosphatase-96, and Calcium 10,1
Of note, my blood glucose was 120 in November and most recent was 108 and my glycohemoglobin was 6.0 last week.
What should I be thinking about all this?
Posted Tue, 22 May 2012 in Liver and Gall Bladder
 
 
Answered by Dr. Poorna Chandra K.S 8 hours later
Hi and thanks for the query
After considering all your reoprts, the hepatitis in your case may be secondary to multiple causes -
1) Drugs especially pain, bactrim and statins can cause an elevation in SGOT and SGPY
2) The high TG and LDL also make a possibility of fatty liver high. People with fatty liver are usually obese and hypertensive
3) One also has to rule out infective causes like Hepatitis B and Hepatitis C
In all these cases you can have fluctuant levels of SGOT and SGPT. A normal albumin globulin ratio is more likely in drug induced cases and will be abnormal in the other two cases. Hence get yourself examined and then you can plan the necessary investigations.
Regards
Dr XXXXXXX
Above answer was peer-reviewed by
 
Follow-up: Elevated SGOT and SGPT, residual pain from surgery, RUQ pain. What should I be thinking about all this? 24 minutes later
My albumin/globulin ration was 1.7 on April 6
Follow-up: Elevated SGOT and SGPT, residual pain from surgery, RUQ pain. What should I be thinking about all this? 37 minutes later
Also I should have mentioned that i am overweight, lost about 15 pounds fairly quickly after my knee surgery due to not eating as much and moving around more. As you could also tell, I am hypertensive with my blood pressures running 130-140/80's.
 
 
Answered by Dr. Poorna Chandra K.S 14 hours later
Hi and thanks for the follow up information
An albumin/globulin ratio of 1.7 indicates an acute inflammation and rules out significant liver damage.
Rapid weight loss can also trigger liver inflammation like the ones listed above.
Regards
Dr XXXXXXX
Above answer was peer-reviewed by
 
Follow-up: Elevated SGOT and SGPT, residual pain from surgery, RUQ pain. What should I be thinking about all this? 18 hours later
Do the reflux and right upper quad pain go along with this? What is the possibility of cancer? Could this also indicate a degree of gallbladder disease?
Follow-up: Elevated SGOT and SGPT, residual pain from surgery, RUQ pain. What should I be thinking about all this? 58 minutes later
Sorry but 1 more question....I also was taking fish oil supplements since my md would not resume my lipitor. Could this be a contributing factor?






















 
 
Answered by Dr. Poorna Chandra K.S 28 hours later
Hi and thanks for writing
Reflux usually causes epigastric and retrosternal discomfort. RUQ pain is usually of gastric/ liver or gall bladder in origin
Fish oil is anti-inflammatory. Hence I donot think it is causing any problem
Regards
Dr XXXXXXX
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor